Jan 30, 2013
Have been using the following since June 1996: Lamivudine/150mg/2xdaily;Retrovir/100mg/2-3x daily;Indinavir/400mg/2-3xdaily;Acyclovir/200mg/3xdaily. Since March 2007:Gabapentin/600mg/3xdaily. Since June 2009: Crestor/5mg/1 daily. Viral load, CD4, liver and kidney function, etc. all good. Thinking of switching to Atripla out of concern for cardiovascular/triglycerides/kidney+liver functions. 1. drink moderately, 5x yearly marijuana use: concerns? 2. use Zomig(migraines): concerns? 3.if I do switch and need to drop Atripla immediately because of side affects: may I return to previous regime and how soon? or need to go to other treatment options? 4.taking Atripla on empty stomach and at night: heavy fat/protein dinner at 10 pm-when advisable to take Atripla afterwards? Thank you for any assistance you may offer dave meltzer firstname.lastname@example.org
| Response from Dr. Henry
If a thorough review of your HIV treatment history (including any resistance testing) suggests that the likelihood for drug resistance to low then consideration of a switch to an alternative regimen is worth discussing. In the absence of drug resistance many regimens available in US might be considered-a partial list:
Atripla as you discuss (waiting 2 + hours after your late night meal or in AM Complera (can take with that heavy evening meal) Stribild raltegravir based regimen simpler boosted PI regimen (ie ritonavir + atazanavir or daruanvir + either Truvada or Epzicom (if HLA B5701 nevative) maraviroc based regimen
Choice depends on many individual factors. If you do not tolerate the new regimen can usually revert back to your prior effective regimen.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risk Of HIV From Precum
- What Is Hiv Thought To Be Transmitted Through?
- How Long Does It Take To Get Back The Results Of A Rapid Hiv Test?
- Common Neuropathy Diseases Associated With Jerking
- Is Blood The Most Common Source Of Hbv And Hiv In The Workplace?
- Can I Catch Hiv Off A Disposable Razor?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.